1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

BGL major rise after Novorapid finishes

Discussion in 'Type 1 Diabetes' started by O_DP_T1, Mar 14, 2020.

  1. O_DP_T1

    O_DP_T1 Type 1 · Well-Known Member

    Messages:
    415
    Likes Received:
    151
    Trophy Points:
    83
    Some help please.
    Folks I seem to have some strange going on at the moment. Just came back from a fairly active week in LA but been sat at home since Wednesday due to gym being closed and being told to work from home.
    Issue I am having is that my levels seem to be rising once the novorapid for a meal is on it’s last hour or so, i.e like there is no background insulin.
    I take Levimer twice a day and have changed the cartridge. Anybody got any ideas why this is happening? Could it be the inactivity. I usually weight train 4 days a week and walk quiet allot too?

    My meals a low fat and low GI carbs, same as always.

    thanks
     
  2. kaylz91

    kaylz91 Type 1 · Well-Known Member

    Messages:
    833
    Likes Received:
    724
    Trophy Points:
    153
    Maybe time to do a basal test, insulin needs can change throughout the year both basal and bolus but if your basal isn't right then your bolus won't work as it has been so definitely look into doing a basal test xx
     
  3. O_DP_T1

    O_DP_T1 Type 1 · Well-Known Member

    Messages:
    415
    Likes Received:
    151
    Trophy Points:
    83
    Mine don't really change, may be boost the basel due to the inactivity and see what happens,

    Edited by a moderator to remove specific advice about dosing.
     
    #3 O_DP_T1, Mar 14, 2020 at 4:06 PM
    Last edited by a moderator: Mar 14, 2020
  4. kaylz91

    kaylz91 Type 1 · Well-Known Member

    Messages:
    833
    Likes Received:
    724
    Trophy Points:
    153
    Sorry but no matter how long you've been diagnosed just because they haven't needed adjusted before doesn't mean they wont suddenly start changing
     
    • Agree Agree x 1
  5. KK123

    KK123 Type 1 · Well-Known Member

    Messages:
    2,521
    Likes Received:
    1,555
    Trophy Points:
    198
    Hi there, all I would say is that they don't change until they do! Mine plod along quite nicely the majority of the time but now and again I have a few weeks where they do suddenly change and I adjust accordingly. I think the thing to remember is that the body changes ALL the time, diabetic or not. It definitely could be your change of exercise routine, if I don't exercise for a few days (when normally it's most days) then I know that on those non exercising days I will require a little bit more basal to compensate.
     
    • Agree Agree x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook